Idaho, 2013Heavy Rain in Idaho, June 26, 2013
June 26, 2013 · NWS OTX · 1 event in 1 county or zone
During the end of June 2013, the Inland Northwest experienced a very moist atmosphere for several days. 50 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the end of June 2013, the Inland Northwest experienced a very moist atmosphere for several days. Constant moistening of the atmosphere from several waves of rainfall and lack of wind or dry air led to surface dewpoints in the 50s to mid-60s and layer precipitable water values between 1.00 and 1.50 inches. Afternoon heating during the afternoon of June 26th fueled low-centroid thunderstorms that quickly produced tropical-like downpours. One of these showers moved over the city of Lewiston leading to brief urban flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 26, 10:44 AM PST, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 26, 10:44 AM PST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1144 AM PDT Wed Jun 26 2013
.SYNOPSIS...
...Hottest temperatures of the year to develop beginning Friday
and lasting into next week...
A wet pattern will continue across the Inland Northwest through today
with occasional showers and the potential for isolated thunderstorms.
The latter half of this week and into next week will be
characterized by a steady warming and drying trend with
temperatures rising to well above normal values. This summer-like
hot weather will be about 15 degrees above normal for most towns
and will be the hottest temperatures of the year.
&&
.DISCUSSION...
Showers have continued to pop up across the region late this
morning. There is a weak disturbance pushing in off of the eastern
Pacific. This wave can be seen on the water vapor satellite
imagery moving into western WA with a dry slot pushing in behind
it. We do have plenty of moisture across the region, but what we
are lacking today is the instability. There are two factors
working against our instability today: the first is the widespread
high clouds that is suppressing our insolation and the second is
warming temps aloft as the jet stream lifts northward across the
region. Models show enough Convective Inhibition (CIN) across the
basin that it will be difficult to get much in the way of showers
going. Forcing with this incoming wave will be weak with the best
dynamics skirting across the northwest portion of the forecast
area. The other area that will see a better chance for showers
will be across the higher terrain across southeast WA and into the
Central Panhandle Mountains. The mountains will have a better
chance to break the capping inversion this afternoon. Pullman and
Lewiston have see a brief shower as they develop and move
northeastward off of the Blue Mountains. We will see a chance for
some showers across the basin today into the Spokane/Coeur d'Alene
areas, but, due to the lack of instability, I elected to cover
this with sprinkles as they will be hit or miss and should be
rather brief.
There is a considerable amount of shear across the region today up
to around 50 kts between 0-6 kms; however, this shear may act to
hinder shower development with the lack of instability, and
equilibrium level will only be up around 15-20 kft. So we may see
shower pulse up and die off relatively quickly as they get sheared
apart. Due to the lack of instability, I pulled out the mention
of thunderstorms across the Cascades, northern mountains and
across the Camas Prairie. There is a slim chance that we get a few
lighting strikes, but, with equilibrium levels relatively low, it
will be hard to get the necessary charge separation of
thunderstorms today. /SVH
&&
.AVIATION...
18Z TAFS: A weak shortwave disturbance combined with ample
moisture will result in scattered showers across the region. Best
chances will be across the mountains. There is enough CIN across
the basin that showers across these areas will be harder to come
by; however, a brief rain shower will be possible. Best chances
for showers will be at the KPUW and KLWS taf sites. Cigs and vis
are expected to remain above 3 kft with VFR conditions through
Thursday morning. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 70 54 78 57 87 60 / 10 10 0 0 0 10
Coeur d'Alene 69 54 78 54 86 58 / 20 10 0 0 0 10
Pullman 70 52 79 54 87 57 / 30 30 0 0 0 10
Lewiston 78 59 85 61 95 64 / 50 30 10 0 0 10
Colville 73 51 82 52 92 57 / 20 20 0 0 0 0
Sandpoint 68 50 77 50 86 52 / 30 20 10 0 0 10
Kellogg 66 52 76 55 89 58 / 30 20 10 0 0 10
Moses Lake 76 56 86 60 91 61 / 20 20 0 0 0 0
Wenatchee 76 60 83 63 90 65 / 20 20 0 0 0 0
Omak 75 53 82 57 90 60 / 30 20 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 26, 4:47 AM PST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
547 AM PDT WED JUN 26 2013
IDZ001>004-026-027-WAZ031>038-041>044-271300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
547 AM PDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 12:06 PM PST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
106 PM PDT WED JUN 26 2013
IDZ026-WAZ032-033-262030-
WHITMAN WA-NEZ PERCE ID-ASOTIN WA-
106 PM PDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON
WEST CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
NORTH CENTRAL ASOTIN COUNTY IN SOUTHEAST WASHINGTON
UNTIL 130 PM PDT
AT 102 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CLARKSTON..MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. NATIONAL WEATHER SERVICE DOPPLER RADAR
ALSO IS INDICATING SOME WEAK ROTATION WITH THIS STORM WHICH MAY BE
AN INDICATION OF A FUNNEL CLOUD AT THE BASE OF THE THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSTON...
LEWISTON...
LAT...LON 4632 11724 4646 11721 4655 11685 4652 11683
4633 11680 4632 11681
TIME...MOT...LOC 2005Z 261DEG 18KT 4640 11718
VAN HORNHeavy Rain, Nez Perce
- When
- June 26, 1:15 PM PST to 1:45 PM PST
- Where
- Nez Perce County, 0.86 mi NNW of East Lewiston to 0.8 mi S of East Lewiston
- Reported by
- Mesonet
- Coordinates
- 46.431, -117.028
A CWOP mesonet site in Lewiston recorded 0.51 in twenty minutes. The intense rainfall overwhelmed the city's infrastructure leading to urban flooding and closed streets. Among the closures were G Street, Adams Lane, and Idaho Street. Nearly a foot of water was observed on sections of the blue bridge. The water receded within an hour and no injuries or damage was reported in this event.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Flash Flooding and Hail in Illinois, June 26 to 27, 2013$2.0 million · 0.88 in hail · 4 events
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455050.